Alert archive / Idaho / Wind Chill Warnings in 2017

Wind Chill Warning 1, NWS Boise, ID

January 5, 20176 counties in Idaho

NWS Boise, ID issued this wind chill warning at Jan 5, 2017, 1:34 PM MST for 6 counties in Idaho. It took effect at Jan 5, 2017, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 1:34 PM MST (20:34 UTC)
In effect from
Jan 5, 2017, 11:00 PM MST
Expired
Jan 6, 2017, 11:00 AM MST
In force
12 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

648 
WWUS45 KBOI 052034
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
134 PM MST THU JAN 5 2017

...WIND CHILL WARNING...

.SUB-ZERO TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILL IN SOUTHERN IDAHO LATE TONIGHT
AND FRIDAY MORNING. SIMILAR CONDITIONS ARE LIKELY AGAIN FRIDAY
NIGHT AND SATURDAY MORNING.

IDZ015-060645-
/O.NEW.KBOI.WC.W.0001.170106T0600Z-170106T1800Z/
SOUTHWEST HIGHLANDS-
134 PM MST THU JAN 5 2017

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL
WARNING FOR THE SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY.

* WIND CHILL VALUES...25 BELOW TO 33 BELOW ZERO.

* IMPACTS...DANGER OF FROSTBITE. ANIMALS WILL NEED SHELTER FROM
  THE WIND AND COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ014-016-030-060645-
/O.NEW.KBOI.WC.W.0001.170106T1200Z-170106T1800Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
134 PM MST THU JAN 5 2017

...WIND CHILL WARNING IN EFFECT FROM 5 AM TO 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL
WARNING FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN
MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN
EFFECT FROM 5 AM TO 11 AM MST FRIDAY.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...DANGER OF FROSTBITE. ANIMALS WILL NEED SHELTER FROM
  THE WIND AND COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
4 follow-up statements
721 
WWUS45 KBOI 060504
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1004 PM MST THU JAN 5 2017

...WIND CHILL WARNING...

.SUB-ZERO TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILL IN SOUTHERN IDAHO THE
REMAINDER OF TONIGHT AND FRIDAY MORNING. SIMILAR CONDITIONS ARE
LIKELY AGAIN FRIDAY NIGHT AND SATURDAY MORNING.

IDZ015-061315-
/O.CON.KBOI.WC.W.0001.170106T0600Z-170106T1800Z/
SOUTHWEST HIGHLANDS-
1004 PM MST THU JAN 5 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* WIND CHILL VALUES...25 BELOW TO 33 BELOW ZERO.

* IMPACTS...DANGER OF RAPID FROSTBITE. ANIMALS WILL NEED SHELTER
  FROM THE WIND AND COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ014-016-030-061315-
/O.CON.KBOI.WC.W.0001.170106T1200Z-170106T1800Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1004 PM MST THU JAN 5 2017

...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM MST
FRIDAY...

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...DANGER OF RAPID FROSTBITE. ANIMALS WILL NEED SHELTER
  FROM THE WIND AND COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
279 
WWUS45 KBOI 061133
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
433 AM MST FRI JAN 6 2017

...WIND CHILL WARNING...

.SUB-ZERO TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILLS IN SOUTHERN IDAHO THE
REMAINDER OF THIS MORNING. SIMILAR CONDITIONS ARE LIKELY AGAIN
FRIDAY NIGHT AND SATURDAY MORNING.

IDZ015-061800-
/O.CON.KBOI.WC.W.0001.000000T0000Z-170106T1800Z/
SOUTHWEST HIGHLANDS-
433 AM MST FRI JAN 6 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...20 BELOW TO 35 BELOW ZERO.

* IMPACTS...DANGER OF RAPID FROSTBITE. ANIMALS WILL NEED SHELTER 
  FROM THE WIND AND COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ014-016-030-061800-
/O.CON.KBOI.WC.W.0001.170106T1200Z-170106T1800Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
433 AM MST FRI JAN 6 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...DANGER OF RAPID FROSTBITE. ANIMALS WILL NEED SHELTER 
  FROM THE WIND AND COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
415 
WWUS45 KBOI 061155
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
455 AM MST FRI JAN 6 2017

...WIND CHILL WARNING...

.SUB-ZERO TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILLS IN SOUTHERN IDAHO THE
REMAINDER OF THIS MORNING. SIMILAR CONDITIONS ARE LIKELY AGAIN
FRIDAY NIGHT AND SATURDAY MORNING.

...WINTER STORM WATCH...

A MOIST PACIFIC STORM WILL BRING SNOW TO SOUTHEAST OREGON STARTING
SATURDAY MORNING. A PERIOD OF MODERATE SNOW IS POSSIBLE THROUGH
SATURDAY AFTERNOON. WHILE SNOW INTENSITY MAY DECREASE SATURDAY
NIGHT ANOTHER ROUND OF MODERATE SNOW IS POSSIBLE SUNDAY BEFORE
WARMER AIR CHANGES THE SNOW TO RAIN SUNDAY AFTERNOON...ESPECIALLY
ACROSS SOUTHERN PORTIONS.

IDZ015-061800-
/O.CON.KBOI.WC.W.0001.000000T0000Z-170106T1800Z/
SOUTHWEST HIGHLANDS-
455 AM MST FRI JAN 6 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...20 BELOW TO 35 BELOW ZERO.

* IMPACTS...DANGER OF RAPID FROSTBITE. ANIMALS WILL NEED SHELTER 
  FROM THE WIND AND COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ014-016-030-061800-
/O.CON.KBOI.WC.W.0001.170106T1200Z-170106T1800Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
455 AM MST FRI JAN 6 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...DANGER OF RAPID FROSTBITE. ANIMALS WILL NEED SHELTER 
  FROM THE WIND AND COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ORZ061-063-062000-
/O.NEW.KBOI.WS.A.0002.170107T1800Z-170108T1200Z/
HARNEY COUNTY-MALHEUR COUNTY-
455 AM MST FRI JAN 6 2017 /355 AM PST FRI JAN 6 2017/

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* SNOW AMOUNTS...3 TO 6 INCHES POSSIBLE ACROSS SOUTHERN PORTIONS
  WITH 4 TO 8 INCHES POSSIBLE ACROSS NORTHERN PORTIONS

* SNOW LEVELS...AT THE SURFACE.

* WINDS...SOUTH AROUND 10 MPH. 

* TIMING...PERIOD OF MODERATE SNOW POSSIBLE ON SATURDAY WITH A
  LULL SATURDAY NIGHT. MODERATE SNOW IS POSSIBLE AGAIN ON SUNDAY.

* IMPACTS...TRAVEL PROBLEMS DUE TO SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
720 
WWUS45 KBOI 061750
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1050 AM MST FRI JAN 6 2017

...WIND CHILL WARNING EXPIRES...

.SUB-ZERO TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH
PRODUCED DANGEROUSLY COLD WIND CHILLS IN SOUTHERN IDAHO THIS
MORNING. SIMILAR CONDITIONS ARE LIKELY AGAIN TONIGHT AND SATURDAY
MORNING.

...WINTER STORM WATCH...

A MOIST PACIFIC STORM WILL BRING SNOW TO SOUTHEAST OREGON
STARTING SATURDAY MORNING. MODERATE SNOW IS POSSIBLE THROUGH
SATURDAY AFTERNOON. WHILE SNOW INTENSITY MAY DECREASE SATURDAY
NIGHT ANOTHER ROUND OF MODERATE SNOW IS POSSIBLE SUNDAY BEFORE
WARMER AIR CHANGES THE SNOW TO RAIN SUNDAY AFTERNOON...ESPECIALLY
ACROSS SOUTHERN PORTIONS.

IDZ015-061900-
/O.EXP.KBOI.WC.W.0001.000000T0000Z-170106T1800Z/
SOUTHWEST HIGHLANDS-
1050 AM MST FRI JAN 6 2017

...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WIND CHILL WILL EASE TODAY AS TEMPERATURES RISE DURING THE
DAYLIGHT HOURS. ANOTHER WIND CHILL WARNING WILL BE ISSUED FOR
TONIGHT AND SATURDAY MORNING AS TEMPERATURES AGAIN DROP BELOW
ZERO AND EAST WIND INCREASES.

$$

IDZ014-016-030-061900-
/O.EXP.KBOI.WC.W.0001.000000T0000Z-170106T1800Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1050 AM MST FRI JAN 6 2017

...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WIND CHILL WILL EASE AS TEMPERATURES RISE DURING THE DAYLIGHT 
HOURS. ANOTHER WIND CHILL WARNING WILL LIKELY BE NEEDED TONIGHT
AND SATURDAY MORNING AS TEMPERATURES DROP BELOW ZERO AND EAST WIND
INCREASES.

$$

ORZ061-063-070200-
/O.CON.KBOI.WS.A.0002.170107T1800Z-170108T1200Z/
HARNEY COUNTY-MALHEUR COUNTY-
1050 AM MST FRI JAN 6 2017 /950 AM PST FRI JAN 6 2017/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* SNOW AMOUNTS...3 TO 6 INCHES POSSIBLE ACROSS SOUTHERN PORTIONS 
  WITH 4 TO 8 INCHES POSSIBLE ACROSS NORTHERN PORTIONS 

* SNOW LEVELS...AT THE SURFACE.

* WINDS...SOUTH AROUND 10 MPH.

* TIMING...PERIOD OF MODERATE SNOW POSSIBLE ON SATURDAY WITH A 
  LULL SATURDAY NIGHT. MODERATE SNOW IS POSSIBLE AGAIN ON 
  SUNDAY. 

* IMPACTS...TRAVEL PROBLEMS DUE TO SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 9:30 AM MST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 5, 9:30 AM MST, 4 hours 4 minutes before
Area Forecast Discussion...Corrected
National Weather Service Boise ID
930 AM MST Thu Jan 5 2017

.DISCUSSION...The main snowfall has ended but flurries continue.
The storm is in the eastern Great Basin this morning and headed
toward the southern Rockies Friday.  Drier and colder northeasterly
flow aloft now pushing into our area.  With gradually clearing
skies, deep new snow cover, and light surface winds, tonight and
Friday will be very cold, with sub-zero lows everywhere Friday
morning.  Valleys will drop to zero to 10 below.  Mountains sites
will dip to 20 to 30 below zero. Highs Friday will only be zero
to 10 above in the valleys, but 10 to 20 above zero at higher
elevations as milder westerly flow aloft begins.  Next Pacific
storm will bring significant pcpn and also significant warming.
A complicated forecast is shaping up for Sunday with more snow
in the mountains, and snow, freezing rain, or even rain in the
valleys as temperatures rise.  For now the current forecast looks
good.  No updates.

&&

.AVIATION...Mostly VFR. Local MVFR/IFR conditions in fog/stratus
through 19Z. Low stratus may linger in valleys, but otherwise mostly
clear skies. Fog and low stratus is possible tonight and Friday
morning in valley locations, especially the lower Snake River Plain
and southeast Oregon. Surface winds generally 12 knots or less.
Winds aloft north to northeast around 10 knots up through 10K feet
MSL.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Friday...Northeast flow has now
developed over the region bringing drier air from the northeast.
Lingering flurries and low clouds are present this morning from
residual moisture left over from the storm that impacted the
region yesterday. Expect partial clearing by this afternoon as
drier air continues to move into the region, although how much
clearing is still in question. Models develop low stratus and fog
over much of eastern Oregon toward the lower Treasure Valley
and the Weiser River Basin overnight into Friday morning. Temperature
forecast will be very difficult tonight (low confidence), especially
if low clouds inhibit cooling. Nonetheless, most areas will be
below zero tonight into Friday morning, with sheltered mountain
valleys 10 to 25 degrees below zero. Valley temperatures on Friday
will struggle to make it out of the single digits, with abundant
snow pack on the ground and possible low clouds and stratus in a
developing inversion.

LONG TERM...Friday night through Wednesday...Cold air will
start a slow retreat on Saturday as a moist and mild Pacific air
mass pushes into area on strengthening southwest flow. The first
wave of precipitation moves into southeast Oregon Saturday and into
southwest Idaho by Saturday night. Temperatures will support snow
through Sunday morning at all elevations. Warming aloft Sunday into
Monday will gradually change snow to rain over southeast Oregon
and southwest Idaho highlands below 6k feet. The central Idaho
mountains will see snow levels rise to between 4-6k feet while
east-central Oregon could hold onto lower snow levels through
Monday. The lower Snake Plain will likely see snow mix with or
change to rain or freezing rain Sunday night, before going to rain
on Monday, though the details of that are likely to change. A
trough moves inland on Monday dropping temperatures and snow
levels. Active pattern continues into next week with lower valley
rains and mountain snow.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....JA
PREV SHORT TERM...KA
PREV LONG TERM....DG

In the hours before

Local storm report, Jan 5, 10:49 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1049 AM MST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HEAVY SNOW       SAND HOLLOW             43.81N 116.75W
01/04/2017  M9.0 INCH        PAYETTE            ID   TRAINED SPOTTER

            9 INCHES OF NEW SNOWFALL FROM EVENT. 24 INCHES OF TOTAL
            SNOW DEPTH.

&&

JCAUBRE
Local storm report, Jan 5, 1:19 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
119 PM MST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HEAVY SNOW       NNE JUNTURA             43.75N 118.08W
01/04/2017  E10.0 INCH       MALHEUR            OR   TRAINED SPOTTER

            10 INCHES OF SNOWFALL OVER 2 DAY EVENT. SNOW DEPTH OVER
            25 INCHES.

1140 PM     HEAVY SNOW       ESE JUNTURA             43.74N 118.08W
01/04/2017  E8.0 INCH        MALHEUR            OR   TRAINED SPOTTER

            8 INCHES SNOWFALL OVER 2-DAY EVENT. 18 INCHES SNOW DEPTH.

1140 PM     HEAVY SNOW       1 WNW ROME              42.84N 117.63W
01/04/2017  E10.0 INCH       MALHEUR            OR   TRAINED SPOTTER

            ABOUT 10 INCHES OF SNOWFALL OVER 2-DAY EVENT. SNOW DEPTH
            ABOUT 10 INCHES.

1140 PM     HEAVY SNOW       3 SSE MOUNTAIN VIEW LAK 42.01N 116.15W
01/04/2017  E8.0 INCH        OWYHEE             ID   TRAINED SPOTTER

            6 TO 8 INCHES OF SNOWFALL OVER THE 2 DAY EVENT. ABOUT 1
            FOOT SNOW DEPTH. SNOW DRIFTS DUE TO WINDS.

1140 PM     HEAVY SNOW       3 ESE BRUNEAU           42.85N 115.72W
01/04/2017  E8.0 INCH        OWYHEE             ID   TRAINED SPOTTER

            ABOUT 8 INCHES OF SNOWFALL OVER THE 2 DAY EVENT. ABOUT 15
            INCHES SNOW DEPTH. STRONG WINDS FOR A SHORT PERIOD.

1140 PM     HEAVY SNOW       1 E HOLLISTER           42.35N 114.57W
01/04/2017  E14.0 INCH       TWIN FALLS         ID   TRAINED SPOTTER

            14 INCHES OF SNOWFALL OVER 2-DAY EVENT. 14 INCHES OF SNOW
            DEPTH. NO SNOW ON THE GROUND BEFORE THE EVENT. HAD STRONG
            WINDS OF ABOUT 30 MPH FOR A SHORT PERIOD.

1140 PM     BLIZZARD         1 N BUHL                42.61N 114.76W
01/04/2017                   TWIN FALLS         ID   TRAINED SPOTTER

            WINDS ABOUT 30 MPH OVER A 3-4 HOUR PERIOD. REMARKED THAT
            COULDNT SEE THE FRONT OF HIS LAWN FOR A PERIOD. SNOWFALL
            AMOUNT OF ABOUT 8 INCHES OVER THE COURSE OF THE 2 DAY
            EVENT. SNOWDEPTH ABOUT 9-10 INCHES.

1140 PM     HEAVY SNOW       2 WSW DUNNEAN           43.43N 118.29W
01/04/2017  E12.0 INCH       HARNEY             OR   TRAINED SPOTTER

            10-12 INCHES SNOWFALL OVER 2 DAY EVENT. ABOUT 2.5 FT SNOW
            DEPTH.

1140 PM     HEAVY SNOW       NE BURNS                43.59N 119.06W
01/04/2017  E8.0 INCH        HARNEY             OR   TRAINED SPOTTER

            8 INCHES SNOWFALL OVER 2-DAY EVENT. 15.5 INCHES SNOW
            DEPTH.

1140 PM     HEAVY SNOW       5 N FIELDS              42.33N 118.65W
01/04/2017  E10.0 INCH       HARNEY             OR   TRAINED SPOTTER

            10 INCHES SNOWFALL OVER 2 DAY EVENT. 10 INCHES SNOW
            DEPTH.

1140 PM     HEAVY SNOW       NW FIELDS               42.26N 118.68W
01/04/2017  E12.0 INCH       HARNEY             OR   TRAINED SPOTTER

            12 INCHES SNOWFALL OVER 2 DAY EVENT. 14 INCHES SNOW
            DEPTH.

1140 PM     HEAVY SNOW       3 N BURNS               43.63N 119.06W
01/04/2017  E8.0 INCH        HARNEY             OR   TRAINED SPOTTER

            8 INCHES OF SNOWFALL OVER 2 DAY EVENT. 8 INCHES SNOW
            DEPTH.

1140 PM     HEAVY SNOW       1 NNE ANDREWS           42.48N 118.61W
01/04/2017  E16.0 INCH       HARNEY             OR   TRAINED SPOTTER

            16 INCHES SNOWFALL WITH 2-DAY EVENT. 16 INCHES SNOW
            DEPTH. ZERO ON THE GROUND BEFORE. 4 FOOT DRIFTS.

1140 PM     HEAVY SNOW       4 WNW OREANA            43.06N 116.42W
01/04/2017  E12.0 INCH       OWYHEE             ID   TRAINED SPOTTER

            12 INCHES SNOWFALL OVER 2 DAY EVENT. SNOW DEPTH ABOUT 16
            INCHES. WINDS NOT SIGNIFICANT.

&&

ABRAUN

Nearby

Wind Chill Warnings in Idaho, 2017Every wind chill warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.